Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 49, NWS Glasgow, MT

July 1, 20125 counties in Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 1, 2012, 11:40 PM MDT for 5 counties in Montana. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 11:40 PM MDT (05:40 UTC)
Expired
Jul 2, 2012, 12:45 AM MDT
In force
65 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Daniels County, MT, Garfield County, MT, McCone County, MT, Roosevelt County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 50 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:44 PM MDTHAIL 0.757 E Haxby, MTA HALF INCH OF RAIN ALSO FELL AS THE STORM CAME THROUGH.
Jul 1, 11:58 PM MDTTSTM WND GST 61W Frazer, MTWIND GUSTS WERE MEASURED AT THE FRAZER SCHOOL DAVIS UNIT.
Jul 2, 12:38 AM MDTTSTM WND GST 59Wolf Point, MT
Jul 2, 12:44 AM MDTTSTM WND GST 558 Sw Bredette, MTSUSTAINED WINDS WERE 44 MPH MEASURED AT MCDONALDS DOT SENSOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 4:04 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS55 KGGW 020540
SVRGGW
MTC019-033-055-085-105-020645-
/O.NEW.KGGW.SV.W.0049.120702T0540Z-120702T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1140 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DANIELS COUNTY IN NORTHEAST MONTANA...
  EASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
  NORTHERN MCCONE COUNTY IN NORTHEAST MONTANA...
  WESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...

* UNTIL 1245 AM MDT.

* AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM OPHEIM TO 8 MILES EAST OF
  NASHUA TO 7 MILES SOUTH OF NELSON CREEK REC AREA...OR ALONG A LINE
  EXTENDING FROM OPHEIM TO 21 MILES EAST OF GLASGOW TO 29 MILES WEST
  OF CIRCLE...AND WERE MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  FRAZER...RICHLAND...LUSTRE...PEERLESS...WOLF POINT...VIDA...SCOBEY
  AND BREDETTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN GLASGOW WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEAST MONTANA.

&&

LAT...LON 4836 10515 4760 10542 4730 10688 4805 10675
      4899 10700 4900 10530
TIME...MOT...LOC 0539Z 248DEG 43KT 4886 10631 4815 10614
          4748 10616

$$

GFF
WEATHER.GOV/GLASGOW
1 follow-up statement
720 
WWUS55 KGGW 020617
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1217 AM MDT MON JUL 2 2012

MTC033-020626-
/O.CAN.KGGW.SV.W.0049.000000T0000Z-120702T0645Z/
GARFIELD-
1217 AM MDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARFIELD COUNTY
IS CANCELLED...

AT 1213 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEAST MONTANA.

LAT...LON 4836 10515 4764 10543 4765 10623 4827 10631
      4900 10622 4900 10530
TIME...MOT...LOC 0616Z 248DEG 43KT 4900 10567 4831 10573
          4767 10582

$$

MTC019-055-085-105-020645-
/O.CON.KGGW.SV.W.0049.000000T0000Z-120702T0645Z/
DANIELS-MCCONE-ROOSEVELT-VALLEY-
1217 AM MDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR NORTHEASTERN VALLEY...WESTERN ROOSEVELT...NORTHERN MCCONE AND
DANIELS COUNTIES...

AT 1213 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF FOUR BUTTES TO 7
MILES SOUTHWEST OF VOLT TO 21 MILES SOUTHWEST OF VIDA...OR ALONG A
LINE EXTENDING FROM 19 MILES NORTHWEST OF SCOBEY TO 16 MILES
NORTHWEST OF WOLF POINT TO 21 MILES NORTHWEST OF CIRCLE...AND MOVING
EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 FOUR BUTTES...WOLF POINT...PORT OF SCOBEY...SCOBEY...VIDA AND
 BREDETTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEAST MONTANA.

&&

LAT...LON 4836 10515 4764 10543 4765 10623 4827 10631
      4900 10622 4900 10530
TIME...MOT...LOC 0616Z 248DEG 43KT 4900 10567 4831 10573
          4767 10582

$$

GFF
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:20 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 1, 9:20 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
920 PM MDT SUN JUL 1 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...

EVENING UPDATE.
MAIN FOCUS FOR THE UPDATE WAS ADAPTING THE POPS AND QPF FEILDS TO
THE RAPIDLY CHANGING MESOSCALE ENVIRONMENT. STORMS THAT WERE
ANTICPATRED TO FIRE ALONG THE EASTERN CWA HAVE STOPPED BUBBLING
FOR NOW. HOWEVER... A RATHER LARGE CLUSTER OF CELLS HAS GATHERED
TOGETHER IN A QUASI MCS OVER FERGUS COUNTY AS OF 9PM. THESE CELLS
ARE NOT ANTICIPATED BY SYNOPTIC OR MESOSCALE MODELS AND IF FULL
BLOWN MCS OCCURS IT COULD BECOME SELF SUSTAINING AND BE CAPABLE OF SOME
MARGINAL TO WEAK SEVERE. REMAINING MID LEVEL CAPE STILL EXISTS AS
IT WAS NOT WORKED OVER BY STRONG CELL FROM EARLIER... BUT
DEWPOINTS ACROSS THE REGION ARE SHOWING A GENERAL LACK OF MOISTURE
COMPARED TO WHAT MODEL GUIDANCE THINKS. SO THIS COMPLEX COULD
STILL FALL APART AS WELL. THEREFORE HAVE RAISED POPS ACROSS THE
WESTERN PORTIONS OF THE CWA TO ACCOUNT FOR THIS INCOMING STORM
COMPLEX BUT NOT TO CONFIDENT AS TO HOW LONG IT WILL LAST. GAH

PREVIOUS SHORT TERM DISCUSSION...
AN ENERGETIC SHORTWAVE TROUGH SWINGS NORTHEAST THROUGH MONTANA
SENDING A COLD FRONT INTO UNSTABLE AIR. THE INSTABILITY WILL BE
SUPPORTED BY A SURFACE TROUGH AND VERY WARMING AIR ADVECTING INTO
NORTHEAST MONTANA. MODERATE TO STRONG CONVECTION PARAMETERS WILL
SUPPORT STRONG THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.
SPC HAS PLACE THE ENTIRE CWA WITHIN THEIR CONVECTIVE OUTLOOK FOR
SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALTHOUGH MODELS CONTINUE TO
HAVE DIFFERENT IDEAS AS TO RAIN SHOWER AND THUNDERSTORM INTENSITY
TIMING AND LOCATION...INCREASED POPS FOR THIS EVENING FOR THE
POSSIBILITY OF ORGANIZED SUPER CELLS. MODEL PRECIPITABLE WATER IS
AROUND 1 INCH BASED ON A 19Z SPECIAL SOUNDING CONDUCTED HERE. THIS
COULD BE A BIG ISSUE FOR FLASH FLOODING AS SOME STORMS MAY BE ABLE
TO BACK BUILD OR FORM AND MOVE OVER THE SAME AREAS A FEW TIMES.
STORMS ARE PROJECTED TO LEAVE THE CWA DURING THE EARLY MORNING
HOURS WITH A SLIGHTLY COOLER AIR AND A RETURN TO SOUTHWEST FLOW BY
MID MORNING.

THE STRONG EASTERLY WINDS TODAY PROMPTED THE ISSUANCE OF A WIND
ADVISORY FOR FORT PECK LAKE. WIND SHOULD DIMINISH AROUND 03Z TO
ALLOW THE NPW TO EXPIRE.

MONDAY THROUGH TUESDAY...STARTING WITH DRIER SOUTHWEST FLOW
MONDAY TRANSITIONING TO A RIDGE OVERNIGHT AND THEN BREAKING DOWN
AGAIN WITH A HEAT SPIKE AND POTENTIALLY SEVERE THUNDERSTORMS BY
TUESDAY AFTERNOON. DID ADD SOME POPS TO MONDAY NIGHT AND TUESDAY
MORNING BASE ON MODELS FINDING OVERRUNNING MOISTURE OVER A
TEMPERATURE BOUNDARY. SCT

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
PERSISTENT SOUTHWEST FLOW ALOFT WILL CONTINUE INTO MONTANA WITH
RIDGE OVER THE CENTRAL STATES AND TROF OVER THE PACIFIC NORTHWEST.
THIS WILL KEEP TEMPERATURES TO NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH NEXT WEEKEND.

MODELS CONTINUE TO INDICATE STRONG SHORTWAVE LIFTING INTO CENTRAL
SASKATCHEWAN AND PUSHING COLD FRONT ACROSS MONTANA ON TUESDAY
NIGHT WITH THE POTENTIAL FOR THUNDERSTORMS WITH THE FRONT. VERY
DRY AIR INTRUDES INTO THE STATE BEHIND THE FRONT FOR WEDNESDAY BUT
BY LATER IN THE WEEK LOW LEVEL MOISTURE IS EXPECTED TO RETURN.
MODELS NOT INDICATING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING
THROUGH THE FLOW BUT AS LOW LEVEL MOISTURE INCREASED...SO WILL
INSTABILITY...LEADING TO SOME POTENTIAL FOR THUNDERSTORMS AGAIN
INTO NEXT WEEKEND. EBERT

&&

.AVIATION...
MAINLY VFR.

THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT AND
SHOULD EITHER EXIT OR CALM AROUND MIDNIGHT. GUSTY/ERRATIC WINDS
COULD BE POSSIBLE NEAR TERMINALS WITH PASSING CELLS.

WINDS WILL TRANSITION TO THE NORTH AROUND 5 TO 15 KTS TONIGHT THEN
BACK TO THE NORTHEAST DURING THE AFTERNOON. GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 1, 9:14 PM MDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
914 PM MDT SUN JUL 1 2012

MTZ016>027-059>062-021100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
914 PM MDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

A DISTURBANCE WILL MOVE THROUGH THE REGION THIS EVENING AND
SHOULD GENERATE THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE
WITH LARGE HAIL...STRONG WINDS...AND POTENTIAL FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE SHOWERS AND
THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 1, 7:49 PM MDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
749 PM MDT SUN JUL 1 2012

MTZ025-020245-
DAWSON-
749 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DAWSON COUNTY IN NORTHEAST MONTANA...

UNTIL 845 PM MDT.

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF RICHEY TO 12 MILES SOUTHWEST OF LINDSAY...AND MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
   LINDSAY...
   BLOOMFIELD...
   GLENDIVE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4708 10464 4700 10532 4718 10533 4719 10540
      4752 10539 4759 10463
TIME...MOT...LOC 0149Z 253DEG 28KT 4747 10519 4710 10527

GFF
WEATHER.GOV/GLASGOW
Local storm report, Jul 1, 9:04 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
904 PM MDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     4 NE HODGES             47.02N 104.33W
07/01/2012  M55 MPH          WIBAUX             MT   MESONET

&&

BB
Special weather statement, Jul 1, 9:14 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
914 PM MDT SUN JUL 1 2012

MTZ021-020415-
PETROLEUM-
914 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  PETROLEUM COUNTY IN NORTHEAST MONTANA...

UNTIL 1015 PM MDT.

AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF ROY
TO 10 MILES SOUTHWEST OF FLATWILLOW...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN THE ADVISORY INCLUDE...
   FLATWILLOW...
   WINNETT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4727 10872 4727 10860 4731 10859 4732 10832
      4757 10831 4757 10799 4689 10794 4675 10788
      4675 10863 4709 10861 4710 10874
TIME...MOT...LOC 0314Z 258DEG 38KT 4733 10868 4677 10857

GFF
WEATHER.GOV/GLASGOW
Special weather statement, Jul 1, 9:19 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
919 PM MDT SUN JUL 1 2012

MTZ016-060-020415-
PHILLIPS-
919 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 1015 PM MDT.

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ZORTMAN...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   ZORTMAN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4793 10875 4792 10864 4796 10863 4798 10855
      4798 10844 4802 10844 4812 10805 4758 10785
      4759 10805 4760 10806 4759 10808 4762 10868
      4765 10872 4764 10877 4766 10879 4790 10887
TIME...MOT...LOC 0320Z 242DEG 33KT 4776 10867

GFF
WEATHER.GOV/GLASGOW
Special weather statement, Jul 1, 10:14 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1014 PM MDT SUN JUL 1 2012

MTZ061-020500-
VALLEY-
1014 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA...

UNTIL 1100 PM MDT.

AT 1011 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES WEST OF OPHEIM...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF NORTHERN VALLEY COUNTY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4899 10637 4889 10639 4880 10717 4899 10718
TIME...MOT...LOC 0414Z 244DEG 32KT 4893 10698

GFF
WEATHER.GOV/GLASGOW
Local storm report, Jul 1, 10:42 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1042 PM MDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND GST     8 W U L BEND            47.49N 108.05W
07/01/2012  M59 MPH          PETROLEUM          MT   MESONET

&&

BB

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:02 PM MDTSpecial Weather StatementGGWRoosevelt58 min
Jul 1, 7:13 PM MDTSpecial Weather StatementGGWMcCone47 min
Jul 1, 7:49 PM MDTSpecial Weather StatementGGWDawson56 min
Jul 1, 9:14 PM MDTSpecial Weather StatementGGWPetroleum61 min
Jul 1, 9:19 PM MDTSpecial Weather StatementGGWPhillips56 min
Jul 1, 10:14 PM MDTSpecial Weather StatementGGW46 min
Jul 1, 10:46 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Phillips, Valley59 min
Jul 2, 12:43 AM MDTSevere Thunderstorm WarningGGWDaniels, McCone, Roosevelt, Sheridan, Valley62 min
Jul 2, 1:46 AM MDTSpecial Weather StatementGGWSheridan29 min
Jul 2, 1:50 AM MDTSpecial Weather StatementGGWWibaux40 min
Jul 2, 2:35 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley37 hr
Jul 2, 3:05 PM MDTFire Weather WatchGGWDawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.